Symptomatic severe hypertriglyceridaemia with asparaginase therapy in acute lymphoblastic leukaemia (ALL) and lymphoblastic lymphoma: Is rechallenging safe?

Harsha Prasada Lashkari, Donna Lancaster, Ayad Atra, Michael P. Champion, Mary M. Taj

Research output: Contribution to journalArticle

10 Citations (Scopus)

Abstract

Severe hyperlipidaemia with asparaginase therapy is rare. We report six cases, four of which developed significant problems with severe hyperlipidaemia during induction therapy for ALL and lymphoblastic lymphoma. The median triglyceride level was 22.3 mmol/L and the median cholesterol level was 12.3 mmol/L. None of the patients showed signs or symptoms of pancreatitis. Three children were re-exposed with Peg asparaginase, and one with Erwinia asparaginase, without recurrence of hyperlipidaemia or other symptoms. These cases highlight the dilemma in managing such rare cases of symptomatic hypertriglyceridaemia secondary to asparaginase and steroid therapy.

Original languageEnglish
Pages (from-to)571-575
Number of pages5
JournalInternational Journal of Hematology
Volume94
Issue number6
DOIs
Publication statusPublished - 01-12-2011

Fingerprint

Asparaginase
Hypertriglyceridemia
Precursor Cell Lymphoblastic Leukemia-Lymphoma
Hyperlipidemias
Erwinia
Therapeutics
Pancreatitis
Signs and Symptoms
Triglycerides
Steroids
Cholesterol
Recurrence

All Science Journal Classification (ASJC) codes

  • Hematology

Cite this

@article{d33f74aec44c43718a578a4c00aebb39,
title = "Symptomatic severe hypertriglyceridaemia with asparaginase therapy in acute lymphoblastic leukaemia (ALL) and lymphoblastic lymphoma: Is rechallenging safe?",
abstract = "Severe hyperlipidaemia with asparaginase therapy is rare. We report six cases, four of which developed significant problems with severe hyperlipidaemia during induction therapy for ALL and lymphoblastic lymphoma. The median triglyceride level was 22.3 mmol/L and the median cholesterol level was 12.3 mmol/L. None of the patients showed signs or symptoms of pancreatitis. Three children were re-exposed with Peg asparaginase, and one with Erwinia asparaginase, without recurrence of hyperlipidaemia or other symptoms. These cases highlight the dilemma in managing such rare cases of symptomatic hypertriglyceridaemia secondary to asparaginase and steroid therapy.",
author = "Lashkari, {Harsha Prasada} and Donna Lancaster and Ayad Atra and Champion, {Michael P.} and Taj, {Mary M.}",
year = "2011",
month = "12",
day = "1",
doi = "10.1007/s12185-011-0966-9",
language = "English",
volume = "94",
pages = "571--575",
journal = "International Journal of Hematology",
issn = "0925-5710",
publisher = "Springer Japan",
number = "6",

}

Symptomatic severe hypertriglyceridaemia with asparaginase therapy in acute lymphoblastic leukaemia (ALL) and lymphoblastic lymphoma : Is rechallenging safe? / Lashkari, Harsha Prasada; Lancaster, Donna; Atra, Ayad; Champion, Michael P.; Taj, Mary M.

In: International Journal of Hematology, Vol. 94, No. 6, 01.12.2011, p. 571-575.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Symptomatic severe hypertriglyceridaemia with asparaginase therapy in acute lymphoblastic leukaemia (ALL) and lymphoblastic lymphoma

T2 - Is rechallenging safe?

AU - Lashkari, Harsha Prasada

AU - Lancaster, Donna

AU - Atra, Ayad

AU - Champion, Michael P.

AU - Taj, Mary M.

PY - 2011/12/1

Y1 - 2011/12/1

N2 - Severe hyperlipidaemia with asparaginase therapy is rare. We report six cases, four of which developed significant problems with severe hyperlipidaemia during induction therapy for ALL and lymphoblastic lymphoma. The median triglyceride level was 22.3 mmol/L and the median cholesterol level was 12.3 mmol/L. None of the patients showed signs or symptoms of pancreatitis. Three children were re-exposed with Peg asparaginase, and one with Erwinia asparaginase, without recurrence of hyperlipidaemia or other symptoms. These cases highlight the dilemma in managing such rare cases of symptomatic hypertriglyceridaemia secondary to asparaginase and steroid therapy.

AB - Severe hyperlipidaemia with asparaginase therapy is rare. We report six cases, four of which developed significant problems with severe hyperlipidaemia during induction therapy for ALL and lymphoblastic lymphoma. The median triglyceride level was 22.3 mmol/L and the median cholesterol level was 12.3 mmol/L. None of the patients showed signs or symptoms of pancreatitis. Three children were re-exposed with Peg asparaginase, and one with Erwinia asparaginase, without recurrence of hyperlipidaemia or other symptoms. These cases highlight the dilemma in managing such rare cases of symptomatic hypertriglyceridaemia secondary to asparaginase and steroid therapy.

UR - http://www.scopus.com/inward/record.url?scp=84355161601&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84355161601&partnerID=8YFLogxK

U2 - 10.1007/s12185-011-0966-9

DO - 10.1007/s12185-011-0966-9

M3 - Article

C2 - 22057510

AN - SCOPUS:84355161601

VL - 94

SP - 571

EP - 575

JO - International Journal of Hematology

JF - International Journal of Hematology

SN - 0925-5710

IS - 6

ER -